← All TAM Flashcard Decks

Drug & Alcohol Interaction Awareness Flashcards

7 cards from real TAM practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Drug & Alcohol Interaction Awareness flashcards as text
  1. Stimulant drugs like cocaine or MDMA taken with alcohol can create a dangerous false sense of sobriety because they:

    Answer: Mask the sedative signs of alcohol while the liver still processes it at the same rate

    Stimulants can mask drowsiness and other signs of intoxication, but blood alcohol concentration remains the same, leading to underestimation of true impairment.

  2. Which of the following is a physical sign that might indicate a drug-alcohol interaction rather than alcohol use alone?

    Answer: Pupils that are unusually dilated or constricted

    Abnormal pupil size (very dilated or pinpoint) is a common sign of drug use that, combined with alcohol signs, suggests a drug-alcohol interaction.

  3. Cocaethylene is a toxic compound formed in the liver when:

    Answer: Cocaine and alcohol are consumed simultaneously

    Cocaethylene is produced when the liver metabolizes cocaine and alcohol together, and it is more toxic to the heart than either substance alone.

  4. A patron who takes blood thinners (anticoagulants) drinks alcohol. As a server, why is this combination particularly concerning?

    Answer: Alcohol can amplify anticoagulant effects, raising the risk of dangerous bleeding

    Alcohol can enhance anticoagulant medications, increasing the risk of uncontrolled bleeding, which can be life-threatening.

  5. In a TAM training context, 'visible intoxication' from a drug-alcohol interaction should be treated:

    Answer: The same as alcohol-only intoxication—service must stop

    TAM guidelines state that any visible intoxication, regardless of cause, requires servers to stop service to protect the patron and the establishment.

  6. Why are older adults at higher risk for harmful drug-alcohol interactions compared to younger patrons?

    Answer: Older adults are more likely to be on multiple medications and metabolize both substances more slowly

    Older adults often take multiple medications and have slower metabolic rates, making drug-alcohol interactions more likely and more severe.

  7. A bartender notices a patron's behavior suddenly changed after a trip to the restroom—becoming unusually energetic despite claiming only one drink. What is the server's BEST next step?

    Answer: Monitor the patron closely, stop further service, and notify management

    A sudden behavioral change after only one drink suggests possible drug use; the server should stop service, observe carefully, and involve management per TAM guidelines.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. regs.maryland.gov — Test delivery, score release · verified Oct 2026
  2. mgaleg.maryland.gov — Eligibility, renewal, score validity · verified Oct 2026